Thanks for the query
Your doctor has advised you well both regarding common side effects of vaccination
and management of diarrhea
.Chances of getting diarrhea as a side effect of measles
vaccination is very remote.
Most of the diarrhea in this age group is due to viral infection and primary management is to maintain proper hydration and to continue feeds. You have already ruled out the possibility of this altered bowel pattern due to change in feeding pattern. Give him frequent sips of ORS
, Syp. Zincris 5 ml once a day for 15 days, Enterogermina
respules 1 such daily for 3 days. Go for stool routine and microscopy examination. After an episode of diarrhea usually it takes 5-7 days to bowel pattern to become regular. As there is loss of epithelial cells
of intestine and it regrow in 5-7 days.
What you need to look for is ''decreased urinary frequency'',decraesed oral intake( both are emergency condition and needs hospital admission),having continued temperature, blood mixed stool or any other obvious symptoms. If there is nothing like this then you should not worry. If you notice any one of these then consult your doctor immediately.
So, I would suggest you to ensure adequate hydration of baby by frequent feeds,continue breast feed, give ORS sips, you can also give plain water if he is reluctant to take ORS, give the medications as prescribed and be watchful for danger sign.
I hope this answers your query well
Wish you and your family good health